MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA SAVINA; VENTILATOR, INTENSIVE CARE

DRÄGERWERK AG & CO. KGAA SAVINA; VENTILATOR, INTENSIVE CARE
Model Number 8414000
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 11/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient who had a severe accident resulting in coma and significant desaturation was connected to the ventilator but that the users could not establish a sufficient ventilation.The device reportedly posted alarms indicating low airway pressure and insufficient ventilation whereupon the users switched over to manual ventilation first and transferred the patient to another device afterwards.Patient outcome is unknown.As a side note, the user suspected a malfunction of the "oxygen flow sensor".
 
Additional Manufacturer Narrative
The user facility did not involve the local dräger s&s organization into any follow-up measures.Dräger reached out to the contact person named in the ufr but this person could not provide additional details.This lack of information does not allow a reliable assessment of the reported event and thus, this report is filed in abundance of caution.As per report, the device has alarmed to alert the user about a low airway pressure and an insufficient ventilation; the hospital suspected an issue with the "oxygen flow sensor".Such a sensor does not exist.The device measures the inspiratory oxygen concentration via an oxygen sensor and the expiratory flow with a flow sensor.Gas dosage is controlled by other mechanisms.The expiratory measured flow is a base for the calculation of the expiratory minute volume, and this value is compared to the volume the device has applied during the inspiration phases.A divergence between these values is an indication that a significant portion of the inspiratory delivered volume escapes through a leak in the patient circuit to ambient.The aspect in the report that the device has also alarmed for low airway pressure is another indication for the presence of a leak - the device was not able to build up a sufficient airway pressure to apply the set tidal volumes.All types of alarms, potential root causes and dedicated remedies are listed in the ifu.Finally, it cannot be concluded due to lack of relevant information if the reported event was solely related to the critical condition of the patient, if indeed a malfunction was present that has contributed to the event or if use error was a considerable factor.It is recommended to the hospital to have the device checked by trained service personnel.

Brand Name
SAVINA
Common Device Name
VENTILATOR, INTENSIVE CARE
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key20899765
Report Number9611500-2024-00554
Device Sequence Number5092534
Product Code CBK
UDI-Device Identifier04048675407881
UDI-Public(01)04048675407881(11)170418(93)8414000-36
Combination Product (Y/N)N
PMA/510(K) Number
K003068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8414000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/26/2024
Initial Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/18/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown